MAUDE Adverse Event Report: COVIDIEN 18FR SALEM W/ GIENTRI PORT WIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 18FR SALEM W/ GIENTRI PORT WIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 7771810E
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Abdominal Distention (2601)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported: an ng was inserted into a patient and a 300 ml output occurred right away but then it stopped working.The multifunction port connection was changed and it began to work again but sluggishly.It has since stopped working and the patient woke up from sleep last night still very distended and uncomfortable.
 
Event or Problem Description
Additional information received stated the patient was experiencing a post-operative ileus.The enfit nasogastric tube (ng) was placed for decompression.Initial bleeding from the incision site occurred due to the patient gagging during ng placement, so it would appear the act of gagging was responsible for the initial dermabond site wound dehiscence.The area was cauterized with a silver nitrate stick by the md.The bleeding from the site continued into the following day however, because the patient continued to have nausea and vomiting after the tube was placed.Multiple imaging was done due to continued abdominal distention.Both xrays showed the tube was in the appropriate place in stomach.Imagining showed a post-operative ileus with some mild dilatation of the small bowel as well.
 
Additional Manufacturer Narrative
Evaluation summary a review of the device history record (dhr) could not be conducted because a lot number was not provided.A picture was attached for evaluation; however, the reported condition could not be confirmed through the picture alone.Two decontaminated samples without their original package or lot number were received at the plant for evaluation.The sample was functionally tested according to the specification, but the reported condition of not suctioning was not confirmed.The samples passed the testing.No issues were found in the returned samples.As well, the samples were dimensioned in the specific section where the port is connected to the salem tube, and the results were found within specification.The length of the port was within specifications as well.It was observed that the tube of the received sample does not correspond to the reported product code in the complaint case.The returned product is a 14fr (product id 7771410e) and the reported code is for an 18 fr.After evaluation, the reported condition could not be confirmed.The product meets specifications.During the investigation, a review of the manufacturing process was conducted.All process and controls were found properly followed, including sub-assemblies, finished product assembly and packaging and inspections performed to the product.There were no abnormal conditions found that could trigger the reported conditions.No action plan is deemed required.The current process is running according to product specifications meeting quality acceptance criteria.The manufacturing site will continue monitoring the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
18FR SALEM W/ GIENTRI PORT WIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10906664
Report Number9612030-2020-02701
Device Sequence Number13741637
Product Code PIF
UDI-Device Identifier10884521582743
UDI-Public10884521582743
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7771810E
Device Catalogue Number7771810E
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date02/01/2021
Patient Sequence Number1